Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2002, 4:08 AM CDT for Denton County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 4:08 AM CDT (09:08 UTC)
- Expired
- May 10, 2002, 5:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 100908 SVRFTW TXC121-101015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 AM CDT * AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORMS OVER DENTON AND ABOUT 15 MILES WEST OF DENTON. THESE STORMS WERE MOVING EAST AT 25 MPH. HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3339 9736 3313 9738 3321 9683 3342 9686
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:00 PM CDT, 9 hours 8 minutes earlier.
Area forecast discussion, May 9, 7:00 PM CDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT THU MAY 9 2002 ...AVIATION DISCUSSION... ONE OR TWO WEAK ELEVATED THUNDERSTORMS JUST SOUTH OF DFW/DAL THIS EVENING WILL SLIDE OFF TO THE NORTHEAST SHORTLY. NOT EXPECTING ANY MORE ACTIVITY UNTIL MIDNIGHT OR SO...WHEN THE LOW LEVEL JET STARTS LIFTING AIR ATOP THE COLD FRONT...CURRENTLY POSITIONED WELL SOUTH. HOWEVER...WE SHOULD LOSE VFR CIGS BY MID TO LATE EVENING AS WE LOSE MIXING IN THE LOWER ATMOSPHERE...AND THE ELEVATED SOUTHERLY FLOW BEGINS INCREASING. LATE TONIGHT...CONDITIONS SHOULD DETERIORATE TO LOW MVFR...AND OCCASIONALLY TO IFR...IN HEAVY RA/TSRA. SLOW CLEARING TO VFR TOMORROW AS LOW LEVEL JET DIMINISHES. 30 ...PUBLIC DISCUSSION...340 PM CDT THU MAY 9 2002 MESOSCALE MODELS ARE IN AGREEMENT THAT ELEVATED SHOWERS/ THUNDERSTORMS WILL FORM NORTH OF THE FRONT TONIGHT...AS PRESSURE FALLS IN THE LEE OF THE ROCKIES ENHANCE THE NOCTURNAL LOW-LEVEL JET (LLJ). THE AIR MASS ABOVE THE FRONT WILL BE QUITE UNSTABLE (CAPES AROUND 3000 JOULES/KG WITH AMPLE SHEAR FOR A FEW HAIL STORMS. LOCALLY HEAVY RAIN MAY OCCUR ACROSS CENTRAL PORTIONS OF NORTH TEXAS...AS PER HPC GUIDANCE. WE WILL GO CONSIDERABLY ABOVE MOS POPS...ESPECIALLY CENTRAL AND NORTHERN PORTIONS. RAIN WILL DRIFT NORTH INTO OKLAHOMA...WITH THE FRONT...FRIDAY...WITH THE NEXT CHANCE FOR RAIN WITH THE LATE WEEKEND COOL FRONT. TEMPS IN THE EXTENDED HAVE BEEN BUMPED UP A BIT...AS HAVE DEW POINTS IN THE GRIDDED DATA. FTW...NONE. 26
In the hours before
Local storm report, May 9, 10:27 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM HAMILTON TX 1 INCH HAIL
05/09/02 HAMILTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 9, 10:40 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM FORT WORTH TX .88 INCH HAIL
05/09/02 TARRANT REPORTED BY STORM
SPOTTER at I-35 AND
MORNINGSIDE.Local storm report, May 9, 11:15 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 3 W CROWLEY TX .75 INCH HAIL
05/08/02 TARRANT REPORTED BY STORM
SPOTTER.Local storm report, May 9, 11:36 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 2 NW JOSHUA TX 1 INCH HAIL
05/08/02 JOHNSON . REPORTED BY STORM
SPOTTER.Local storm report, May 9, 11:39 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 PM CROWLEY TX 1.75 INCH HAIL
05/09/02 TARRANT REPORTED BY STORM
SPOTTER.Local storm report, May 10, 2:05 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 6 S STEPHENVILLE TX 1 INCH HAIL
05/09/02 ERATH REPORTED BY PUBLIC.
1120 PM FORT WORTH TX FLOOD
05/09/02 TARRANT HIGH WATER RESCUE
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 9, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 79 min |
| May 9, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
| May 9, 9:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 40 min |
| May 9, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 59 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 45 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 61 min |
| May 9, 11:22 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 53 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| May 9, 11:33 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 9, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| May 10, 12:05 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 10, 12:39 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| May 10, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 52 min |
| May 10, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 65 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| May 10, 5:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| May 10, 6:24 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.